Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 27, NWS Denver/Boulder, CO

June 1, 2010Logan County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 1, 2010, 4:54 PM MDT for Logan County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2010, 4:54 PM MDT (22:54 UTC)
Expired
Jun 1, 2010, 5:23 PM MDT
In force
29 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

County Logan County, CO

The radar

The Cheyenne radar (KCYS), 150 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3048 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:50 PM MDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 1, 2:50 PM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
250 PM MDT TUE JUN 1 2010

.SHORT TERM...MODERATE WESTERLY FLOW ALOFT WILL CONTINUE OVER
COLORADO THROUGH WEDNESDAY.  IN THE MTNS TNGT...NO MUCH PROGGED FOR
THIS EVENING...BUT SHOULD SEE CLOUD COVER INCREASE AHD OF THE NXT
WEAK SYSTEM.  THIS SYSTEM IS EXPECTED TO BRUSH ACROSS CO LATE TNGT
INTO WEDNESDAY.  MINIMAL QG ASCENT SFC AND ALOFT GENERATED FM THE
MDLS BUT PLENTY OF MID AND UPPER LEVEL MSTR.  WL CONTINUE WITH JUST
A SLIGHT CHANCE OF SHOWERS/TSTMS THIS EVENING AND AGAIN WEDNESDAY
AFTN.  FOR THE PLAINS TONIGHT...WEAK COLD FRONT IS PROGGED TO
BACKDOOR ITS WAY THE CWFA THIS EVENING.  LAPS SFC BASED CAPES IN THE
1500-2000 J/KG RANGE OVER NERN CORNER OF THE STATE WITH SOME CIN AS
WELL.  CLOUD COVER THIS AFTN HAS INHIBITED THE HEATING BUT ITS
STARTING TO BURN OFF.  BEST CHC WILL BE OVER THE FAR NERN PLAINS
WHERE BETTER MOISTURE IS LOCATED AND ALONG THE FRONTAL BOUNDARY AS
IT PUSHES INTO THE AREA.  10-20 PERCENT POPS IN THE GRIDS AND THIS
WILL SUFFICE.  LOW LEVEL MOISTURE IS PROGGED TO ADVECT INTO THE NERN
PLAIN OVERNIGHT SO PATCHY FOG AGAIN A POSSIBILITY.  WL KEEP MENTION
THIS MAINLY EAST OF THE I-25 CORRIDOR FOR LATE TNGT/WEDNESDAY
MORNING.  ON TUESDAY... PLENTY OF MID AND HIGH LEVEL MSTR OVER THE
NERN PLAINS WHICH WILL AGAIN INHIBIT HEATING...SO SHAVED 2-4 DEGREES
OF THE MAX TEMPERATURES.  CAPES FOR WEDNESDAY AFTN NOT TOO HIGH FM
THE NAM SOUNDINGS ONCE DRIER WLY SFC WINDS DEVELOP.  COULD BE MORE
SHOWERS VS TSTMS FOR WEDNESDAY...WL KEEP COVERAGE IN TEH 10-20
PERCENT RANGE.

.LONG TERM...NORTH-NORTHWESTERLY FLOW ALOFT IS PROGGED WEDNESDAY
NIGHT...DECREASING A BIT AND BECOMING MORE WEST-NORTHWESTERLY ON
THURSDAY.  A WEAK UPPER TROUGH MOVES ACROSS THURSDAY NIGHT WITH
NORTHWESTERLY ALOFT PROGGED ON FRIDAY.  THE WIND SPEEDS OF THE FLOW
ALOFT ARE GENERALLY IN THE 40 TO 65 KNOT RANGE THROUGH THE PERIODS.
BENIGN SYNOPTIC SCALE ENERGY IS PROGGED FOR THE FORECAST AREA
THROUGH THE PERIODS.  THE BOUNDARY SCALE FLOW LOOKS TO BE A MIX OF
NORMAL DRAINAGE ALONG WITH SOME DOWNSLOPING.  FOR MOISTURE...THERE
IS SOME IN THE MID AND UPPER LEVELS THROUGH THE PERIODS.  THE
PRECIPITABLE WATER VALUES ARE IN THE 0.60 TO 0.70 INCH RANGE
WEDNESDAY NIGHT...0.70 TO 0.80 INCH RANGE THURSDAY...AND 0.80 TO
0.90 INCH RANGE THURSDAY NIGHT AND FRIDAY.  THE LAPSE RATES ON THE
CROSS SECTIONS HAVE A FAIRLY DECENT MID LEVEL CAP IN PLACE THROUGH
THE PERIODS...TOO MUCH WARMING ALOFT.  THERE IS VERY LITTLE CAPE
OVER THE FORECAST AREA WEDNESDAY EVENING.  SAME FOR LATE DAY
THURSDAY... WITH A TAD MAINLY OVER THE PALMER RIDGE.  THE CAPE IS A
BIT BETTER LATE DAY FRIDAY...WITH VALUES UP TO 600 GR/KG OVER THE
FOOTHILLS AND ADJACENT PLAINS. THE QPF FIELDS HAVE A TAD OF
MEASURABLE RAINFALL WEDNESDAY EVENING OVER THE NORTHEAST BORDER
AREA.  THERE IS ALSO A TAD PROGGED FOR A FEW AREAS OF THE CWA FOR
LATE DAY THURSDAY AND LATE DAY FRIDAY.  PRETTY MEAGER OVERALL.  FOR
POPS WILL GO 0-10%S WEDNESDAY EVENING...LATE DAY THURSDAY AND LATE
DAY FRIDAY.   FOR TEMPERATURES...THURSDAY'S HIGHS WARM UP 4-6 C OVER
WEDNESDAY'S... WITH FRIDAY'S 1-2 C MORE.  FOR THE LATER DAYS...
MODELS KEEP SHOWING AN UPPER RIDGE SOUTHWEST AND SOUTH OF COLORADO
TRYING TO BUILD UP INTO THE STATE.  MOISTURE IS POOR AND
TEMPERATURES LOOK ABOVE SEASONAL NORMALS.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THE PERIOD
WITH MID AND HIGH LEVEL MOISTURE STREAMING OVER THE AREA.  ISOLD
TSTMS POSSIBLE UNTIL 02Z THEN THE AMS WILL STABILIZE.  COULD SEE LOW
CLOUDS/FOG DVLP AFTN 09Z...ONCE A COLD FRONT BACKDOORS INTO THE
DENVER AREA.  LOOKS LIKE MOST OF THIS SHUD RMN NORTH AND EAST OF
D.I.A. BUT WL MENTION MVFR CIGS/VSBYS IN THE 10-14Z TIME FRAME.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

COOP/KOOP
Hazardous weather outlook, Jun 1, 10:39 AM MDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1039 AM MDT TUE JUN 01 2010

COZ030>051-021200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1039 AM MDT TUE JUN 01 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS LATER THIS AFTERNOON
AND EVENING ACROSS THE REGION. ACROSS THE EAST SLOPES AND ADJACENT
PLAINS...EXPECT MAINLY GUSTY WINDS AND VERY LITTLE RAIN WITH THE
SHOWERS. ACROSS THE FAR NORTHEAST PLAINS...STRONGER STORMS COULD
DEVELOP WITH A POSSIBLE SEVERE STORM...WITH HAIL UP TO ONE INCH IN
DIAMETER AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
THROUGH MUCH OF THE PERIOD...WITH THE DRIEST DAYS BEING FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER THE FAR NORTHEAST PLAINS AFTER
5 PM...MAINLY ALONG AND EAST OF A LINE FROM AKRON TO STERLING.

COOPERMEINERS

In the hours before

Special weather statement, Jun 1, 4:39 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
439 PM MDT TUE JUN 1 2010

COZ048-012315-
LOGAN COUNTY CO-
439 PM MDT TUE JUN 1 2010

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL LOGAN COUNTY

AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL.  THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF NORTH STERLING RESERVOIR...OR 13 MILES
NORTHWEST OF STERLING...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PROCTOR...
PADRONI...NORTH STERLING RESERVOIR...ILIFF AND STERLING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 4081 10291 4057 10294 4067 10346 4081 10342
TIME...MOT...LOC 2237Z 277DEG 21KT 4073 10338

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:39 PM MDTSpecial Weather StatementBOULogan36 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.